Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 211, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2025, 3:17 PM MDT for Chaves County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2025, 3:17 PM MDT (21:17 UTC)
- Expired
- Jun 15, 2025, 4:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 3878 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:13 PM MDT, 4 minutes earlier. Its key messages:
- Updated at 222 PM MDT Sun Jun 15 2025
- Isolated thunderstorms will be capable of producing wind gusts up to 60 mph across eastern New Mexico this afternoon. Gusty virga showers and dry thunderstorms are also possible around the southern high terrain, which could contribute to new fire starts.
- Moderate heat risk is expected in most low elevation areas today through Tuesday, with near record high temperatures. Major heat risk may impact the middle lower Rio Grande valley and southeast plains.
- Gusty west winds will return on Tuesday. The dry and gusty conditions may allow any recent wildfires that were started by lightning to grow rapidly, especially over western New Mexico where fuels are very dry. Smoke may also reduce air quality.
Area forecast discussion, Jun 15, 3:13 PM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 313 PM MDT Sun Jun 15 2025 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .KEY MESSAGES... Updated at 222 PM MDT Sun Jun 15 2025 - Isolated thunderstorms will be capable of producing wind gusts up to 60 mph across eastern New Mexico this afternoon. Gusty virga showers and dry thunderstorms are also possible around the southern high terrain, which could contribute to new fire starts. - Moderate heat risk is expected in most low elevation areas today through Tuesday, with near record high temperatures. Major heat risk may impact the middle lower Rio Grande valley and southeast plains. - Gusty west winds will return on Tuesday. The dry and gusty conditions may allow any recent wildfires that were started by lightning to grow rapidly, especially over western New Mexico where fuels are very dry. Smoke may also reduce air quality. && .SHORT TERM... (This evening through Monday night) Issued at 222 PM MDT Sun Jun 15 2025 An outflow boundary from nocturnal storms over the plains has invaded eastern New Mexico, and is just at the doorstep of eastern ABQ. This moist surface boundary has been a trigger for convective cumulus, but so far few storms have developed. Additional activity will likely develop on the boundary and just east of it through the early evening, but farther east there is uncertainty how storms will develop or evolve as even the highest resolution CAMs were struggling to pinpoint the arrival of this morning's outflow boundary. The northeastern and southeastern zones would seem to be the most likely candidates for early evening storms, but the very isolated and discrete nature of these makes it hard to pinpoint the exact location. At any rate, convection would dissipate before midnight with any convective cold pools or gusty outflows settling shortly thereafter. Drier conditions and less storm coverage is forecast for Monday, as the upper dome of high pressure takes a small step southward due to incoming westerlies aloft. True to form, the NAM is holding the moisture longer and retaining some 40's dewpoints in the eastern plains through the afternoon Monday, but most other models scour out the moisture in the light to moderate westerly breezes. Have left in low 10% POPs in southwestern mountains and just east of the central mountain chain for Monday with most of this activity likely ending up as virga or only sprinkles, if anything. The other story is the continued heat with lots of 90's and triple digits repeating. The Heat Advisory for Monday looks on track and will not be altered with this package. && .LONG TERM... (Tuesday through Saturday) Issued at 222 PM MDT Sun Jun 15 2025 On Tuesday, a shortwave will have moved off of the Pacific and will be crossing into CO and the central Rockies. This will induce stronger westerlies aloft, although the wave appears to be a bit more subdued than 24 hours ago. This will produce breezy to windy conditions over many northern and central NM zones while keeping the drying trend going. Surface dewpoints will lower to the teens (F) in much of western and central NM with the eastern plains reducing to the 30's (F). This will put the kibosh on storm development, and despite the lower pressure heights associated with the shortwave, the dry downsloping winds in eastern NM will allow temperatures to gain a couple more degrees. Many eastern plains locations will reach triple digits with an expanding need for Heat Advisories on Tuesday. Our Extreme Heat Warning criteria for Chaves county is 110 F, and currently we are forecasting 108 F, so will not issue a Watch just yet. However, the NBM is showing a 22% chance of reaching or exceeding 110 F, so this will need to be monitored on subsequent shifts. The backdoor front in the wake of the shortwave will move into NM Tuesday night into Wednesday with temperatures cooling by 3 to 10 degrees, but still staying within a couple ticks of climatology while reaching the 90's and near 100 F in Roswell. This frontal intrusion will gradually send some modified low level moisture into NM with higher dewpoints in the 40's and 50's reaching central to eastern NM again by Thursday morning. While this is occurring, the upper ridge will be re-establishing itself over NM. Some very isolated and sparse high-based showers, thunderstorms, and virga is expected over the southwestern mountains and near the central mountain chain Thursday afternoon, with this trend continuing and evolving minimally into Friday and Saturday. For now POPs have been capped at 10% Thursday through Saturday, but slight nudges upward would not be surprising as we approach closer. Into the weekend, a deep low will move inland over the Pacific Northwest states with the southernmost vort lobe pivoting and ejecting into the northern Rockies by Sunday. This would reintroduce stronger southwesterly flow that would introduce breezy conditions while steering any available low to mid level moisture farther east. && .AVIATION... (18Z TAFS) Issued at 1127 AM MDT Sun Jun 15 2025 Showers and thunderstorms will be a bit more numerous in the eastern plains this afternoon, but still rather isolated and discrete. Any storms will be capable of producing very gusty downburst winds, and a couple storms will also drop large hail through the early evening. A few dry storms producing very little rainfall and gusty winds are also possible over the southwestern mountains this afternoon. The gusty winds from storms will settle through the late evening and early morning hours. Fewer storms are then forecast for Monday. Hot temperatures will prevail both today and Monday, creating high density altitudes that will affect aircraft performance for some. && .FIRE WEATHER... Issued at 222 PM MDT Sun Jun 15 2025 Hot and very dry conditions continue to prevail in western and central NM with some impressive low humidity readings (2% at Socorro and 3% at Grants). A surface (outflow) boundary from last night's storms in the high plains has pushed into eastern NM, keeping dewpoints and humidity higher, but it is still quite hot. Storms will be isolated across eastern zones through the evening before dissipating. Tonight's humidity recovery will again be terrible in western zones (near 20-25%) while eastern areas reach close to 80-90%). Drier air will begin to filter in from the west on Monday, leading to few storms, but a stray virga (evaporating rainfall) shower or dry storm cannot be ruled out over the southwestern mountains and just east of the central mountain chain. Prevailing breezes will increase in west central to northwestern NM on Monday with a few gusts of 20 to 25 mph. Even drier conditions arrive Tuesday with breezes also increasing with more widespread gusts of 30 to 35 mph over much of northern and central NM. While wind speeds look to be strongest over the northeast to east central highlands and plains on Tuesday, the fuels are in better condition there with most areas generally around or below the 50th percentile and considerable green-up indicated on LIS vegetation imagery. Our focus and concern is more in western NM where fuels are more dire with higher ERC's. Even with marginal winds in western zones Tuesday, it was deemed threatening enough to issue a Fire Weather Watch for Tuesday for FWZ105 and 109 with strong considerations given to the ongoing fires and recent barrage of lightning that was observed last week. Winds will decrease into the remainder of the week with directions shifting on Wednesday as a backdoor front arrives. While this front will boost humidity, it will not offer a great surge in storm prospects. So, the near to slightly above average heat will continue for the latter part of the week with very low (less than 10%) chances for weak showers and storms. Breezes do look to pick up again next Sunday, and this will be the next primary day of interest to watch after Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 56 96 57 93 / 0 0 0 0 Dulce........................... 45 91 45 86 / 0 0 0 0 Cuba............................ 55 93 55 88 / 0 0 0 0 Gallup.......................... 49 93 50 90 / 0 0 0 0 El Morro........................ 52 89 53 86 / 0 0 0 0 Grants.......................... 51 94 51 90 / 0 0 0 0 Quemado......................... 54 93 56 89 / 10 0 0 0 Magdalena....................... 62 94 62 93 / 10 10 0 0 Datil........................... 55 92 55 90 / 10 5 0 0 Reserve......................... 52 99 51 96 / 0 0 0 0 Glenwood........................ 58 105 57 102 / 0 0 0 0 Chama........................... 48 85 46 79 / 0 0 0 0 Los Alamos...................... 62 91 63 86 / 0 5 0 0 Pecos........................... 55 91 58 88 / 0 10 0 0 Cerro/Questa.................... 51 87 52 82 / 0 5 0 0 Red River....................... 41 80 44 75 / 0 5 0 0 Angel Fire...................... 28 82 31 78 / 0 5 0 0 Taos............................ 48 91 49 86 / 0 5 0 0 Mora............................ 48 87 52 84 / 0 10 0 0 Espanola........................ 57 97 58 93 / 0 5 0 0 Santa Fe........................ 60 92 61 90 / 0 5 0 0 Santa Fe Airport................ 58 96 59 94 / 0 5 0 0 Albuquerque Foothills........... 65 98 66 95 / 0 5 0 0 Albuquerque Heights............. 67 99 68 97 / 0 5 0 0 Albuquerque Valley.............. 61 101 62 99 / 0 5 0 0 Albuquerque West Mesa........... 65 101 66 98 / 0 5 0 0 Belen........................... 62 102 64 100 / 0 5 0 0 Bernalillo...................... 62 100 64 97 / 0 5 0 0 Bosque Farms.................... 59 101 62 98 / 0 5 0 0 Corrales........................ 63 101 65 98 / 0 5 0 0 Los Lunas....................... 61 101 64 99 / 0 5 0 0 Placitas........................ 63 97 64 94 / 0 5 0 0 Rio Rancho...................... 64 100 66 97 / 0 5 0 0 Socorro......................... 68 104 69 104 / 0 10 0 0 Sandia Park/Cedar Crest......... 59 92 59 89 / 0 5 0 0 Tijeras......................... 60 94 62 91 / 0 5 0 0 Edgewood........................ 55 93 58 90 / 0 5 0 0 Moriarty/Estancia............... 50 94 55 91 / 0 10 0 0 Clines Corners.................. 56 90 58 87 / 0 10 0 0 Mountainair..................... 57 94 60 92 / 0 5 0 0 Gran Quivira.................... 57 94 61 92 / 0 10 0 0 Carrizozo....................... 65 98 67 97 / 0 10 0 0 Ruidoso......................... 52 91 59 91 / 10 10 0 0 Capulin......................... 49 89 52 85 / 5 10 0 10 Raton........................... 49 92 52 89 / 5 10 0 5 Springer........................ 50 94 53 92 / 5 10 0 0 Las Vegas....................... 51 91 56 89 / 0 10 0 0 Clayton......................... 58 95 63 94 / 10 10 5 5 Roy............................. 54 92 59 93 / 10 10 0 0 Conchas......................... 61 100 65 100 / 10 10 0 0 Santa Rosa...................... 60 98 65 97 / 10 10 0 0 Tucumcari....................... 62 99 67 101 / 20 5 0 0 Clovis.......................... 64 99 69 102 / 20 10 5 0 Portales........................ 63 101 69 103 / 20 10 5 0 Fort Sumner..................... 62 101 66 102 / 20 10 0 0 Roswell......................... 69 105 71 108 / 20 10 0 0 Picacho......................... 63 97 67 99 / 20 10 0 0 Elk............................. 61 94 64 96 / 10 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for NMZ105-109. Heat Advisory until 7 PM MDT this evening for NMZ209-219-220-238. Heat Advisory from noon to 7 PM MDT Monday for NMZ209-219-220- 238. && SHORT TERM...52 LONG TERM....52 AVIATION...52
In the hours before
Special weather statement, Jun 15, 1:36 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
136 PM MDT Sun Jun 15 2025
NMZ239-240-152000-
Southwest Chaves County NM-Eastern Lincoln County NM-
136 PM MDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN AND WEST
CENTRAL CHAVES COUNTIES UNTIL 2 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Tinnie, or 37 miles southwest of Roswell, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mainly rural areas of Southeastern Lincoln and West Central Chaves
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3313 10526 3321 10528 3332 10495 3322 10490
3314 10491 3299 10485 3296 10522
TIME...MOT...LOC 1936Z 251DEG 15KT 3311 10508
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
34Special weather statement, Jun 15, 3:11 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Albuquerque NM 311 PM MDT Sun Jun 15 2025 NMZ238-152145- Chaves County Plains NM- 311 PM MDT Sun Jun 15 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHAVES COUNTY UNTIL 345 PM MDT... At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Bitter Lake Wildlife Refuge, or 18 miles northeast of Roswell, moving northeast at 15 mph. HAZARD...Wind gusts up to 50 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Mainly rural areas of Northeastern Chaves County. This includes Highway 380 between Mile Markers 168 and 183. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3332 10423 3356 10446 3384 10424 3350 10385 TIME...MOT...LOC 2111Z 221DEG 11KT 3351 10427 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH 34
Special weather statement, Jun 15, 3:12 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 312 PM MDT Sun Jun 15 2025 NMZ215-228-152145- East Slopes Sangre de Cristo Mountains NM-Far Northeast Highlands NM- 312 PM MDT Sun Jun 15 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLFAX AND NORTH CENTRAL MORA COUNTIES UNTIL 345 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm near Ocate, or 19 miles northeast of Mora, moving east at 20 mph. HAZARD...Wind gusts up to 50 mph and nickel size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Ocate. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3607 10514 3622 10512 3624 10474 3598 10477 TIME...MOT...LOC 2112Z 267DEG 18KT 3613 10505 MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:01 PM MDT | Special Weather Statement | ABQ | Union | 44 min |
| Jun 14, 6:42 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 33 min |
| Jun 14, 7:15 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jun 15, 1:44 AM MDT | Heat Advisory | ABQ | Bernalillo, Catron, Chaves, Cibola, Sandoval, Socorro and 2 more | 41 hr |
| Jun 15, 1:36 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Jun 15, 1:43 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 35 min |
| Jun 15, 2:45 PM MDT | Dust Storm Advisory | ABQ | Chaves, Roosevelt | 2 hr |
| Jun 15, 3:11 PM MDT | Special Weather Statement | ABQ | Chaves | 34 min |
| Jun 15, 3:12 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Jun 15, 3:24 PM MDT | Dust Storm Warning | ABQ | Chaves | 36 min |
| Jun 15, 3:26 PM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Sandoval, San Juan, Socorro | 22 hr |
| Jun 15, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| Jun 15, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 44 min |
| Jun 15, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 47 min |
| Jun 15, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 48 min |
| Jun 15, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
| Jun 15, 4:31 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Jun 15, 4:44 PM MDT | Special Weather Statement | ABQ | Chaves | 46 min |
| Jun 15, 4:55 PM MDT | Areal Flood Advisory | ABQ | Mora | 2 hr |
| Jun 15, 5:00 PM MDT | Special Weather Statement | ABQ | 30 min | |
| Jun 15, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 39 min |
| Jun 15, 5:08 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 38 min |
| Jun 15, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 51 min |
| Jun 15, 5:26 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 49 min |
| Jun 15, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 46 min |
| Jun 15, 5:42 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 48 min |
| Jun 15, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 28 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.